Help!! steroid question

iVillage Member
Registered: 05-19-2010
Help!! steroid question
3
Tue, 11-23-2010 - 7:22pm

Hi ladies,

I don't post here much but i'm quite the professional lurker and I have a question that I hope someone can help me with!!

iVillage Member
Registered: 05-04-2006
Tue, 11-23-2010 - 9:42pm

Corticosteroids are associated with a laundry list of side effects, including weight gain, mood swings, increase in appetite and thirst, hypertension, hyperglycemia, and even alterations in your menstrual cycle.

iVillage Member
Registered: 06-27-2006
Tue, 11-23-2010 - 10:41pm

I was on prednisone for asthma last February (after TTC for 2 years unsuccessfully). I became pregnant in March 2010. Of course, I went on to miscarry at 12w3d, but I don't think that had anything to do with having taken prednisone. I wouldn't worry about it. I took two courses (one short course of 5 days - 6 if you count the dose they gave me at the ER) and then one longer course - a 10 day taper - about 2 weeks later when things weren't completely cleared up. I'm also on Symbicort, which is a daily med. It's the only thing that is keeping my asthma under control right now and I think that if I get pg, I will have to continue taking it because benefits outweigh the risks.

In any event, my OB/GYN that I am seeing right now said that Prednisone while TTC is not harmful. I've also done some reading when I was trying to see if there was a link between my having taken prednisone and then finally conceiving. There are all sorts of people out there who have been put on prednisone along with IVF treatments, so I imagine that it's not going to harm you. In fact, perhaps it will help your chances with either this cycle or the next. Good luck!

Photobucket Visit my Blog with
iVillage Member
Registered: 05-19-2010
Wed, 11-24-2010 - 10:14am

Thank you so much!!